# SDR CA100217002

- Difficulty date: February 14, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 28,032 hours
- Engine: Garrtt TPE33111U
- System (JASC): 3421 · Attitude Gyro and Indicating System
- Part: Indicator
- Part number: 5040021908
- Condition: Inoperative
- Location: Attitude
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) WHILE IN CRUISE FLIGHT THE CAPTAIN`S ATTITUDE INDICATOR FLAGGED. SHORTLY THEREAFTER AN ELECTRICAL SMELL WAS NOTED BY THE CREW FOLLOWED BY THE FACE OF THE INDICATOR FILLING WITH SMOKE. THE INDICATOR WAS ISOLATED BY PULLING THE CONTROL CIRCUIT BREAKER AND THE SMOKE EVENTUALLY DISSIPATED FROM THE INDICATOR. ACFT CHANGED IT`S ROUTING AND LANDED WITHOUT INCIDENT.  MX INSPECTED THE ACFT SYS TO DETERMINE THE CAUSE.  ALL CONNECTIONS AND WIRING WERE INSPECTED AND METERED, AND VOLTAGES AND GROUNDS CHECKED TO ENSURE THERE WERE NO FAULTS WITH THE SYS WIRING.  REMOVED INDICATOR WAS NOTED TO HAVE A STRONG ELECTRICAL ODOR FROM WITHIN THE UNIT. A REPLACEMENT INDICATOR WAS INSTALLED AND ALL APPLICABLE FUNCTION CHECKS COMPLETED AND THE ACFT RELEASED. (TC 20100217002)
